Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Is nipple and breast tenderness symptoms of Mirena?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5597 Questions
I've have the mirena for a little over a year and just recently in the past few months I've experienced tender and sore nipples, my boobs are fine.. its just mainly when I press in at the nipple area.. wondering if this is just symptom from the mirena??.. I haven't had my period since I've had the mirena..
Posted Wed, 5 Feb 2014 in Birth Control
Answered by Dr. Aarti Abraham 3 hours later
Brief Answer: COMMON SIDE EFFECT OF MIRENA Detailed Answer: Hello Thanks for writing to us with your health concern. Yes, nipple tenderness is a definite side effect of Mirena use. As long as you do not have any discharge from the nipple, pain or lump, do not worry. Nipple tenderness is very common during certain phases of the menstrual cycle, due to hormones, and quite common with Mirena too. Also, it could be seasonal, as cold weather exacerbates nipple sensitivity. A synthetic bra ( spandex or nylon ) or underwired bra could further worsen this. Probably vigorous stimulation / pinching while masturbating / intercourse could lead to such tenderness. As I said, there is no cause for concern, as it is commonly reported with Mirena. Try taking Vitamin E and evening Primrose oil supplements for 2 - 3 months, that should provide you with relief. Take care. Please feel free to discuss further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor